Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 109, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 11, 2005, 1:23 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2005, 1:23 PM CDT (18:23 UTC)
- Expired
- Sep 12, 2005, 7:30 AM CDT
- In force
- 18 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 111824
FFWSJU
PRC071-099-131-112030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
223 PM AST SUN SEP 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES
IN PUERTO RICO
ISABELA
MOCA
SAN SEBASTIAN
* UNTIL 430 PM AST
* AT 220 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ESTIMATED RAINFALL AMOUNTS NEAR 3 INCHES OR HIGHER OCCURRED OVER THE
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1840 6709 1833 6709 1832 6705 1833 6696
1834 6692 1837 6694 1839 6696 1841 6699
$$
BD1 follow-up statement
000
WGCA72 TJSJ 112025
FFSSJU
PRC071-099-131-112130-
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
425 PM AST SUN SEP 11 2005
THE FLASH FLOOD WARNING ISSUED EARLIER FOR THE MUNICIPALITIES OF
ISABELA
MOCA
SAN SEBASTIAN
...HAS EXPIRED...
AT 420 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY PRECIPITATION OCCURRING OVER THE MUNICIPALITIES ABOVE
HAS DISSIPATED OR MOVED AWAY OVER THE WATERS.
ALTHOUGH ADDITIONAL SHOWERS MAY MOVE OVER THESE MUNICIPALITIES LATER
IN THE AFTERNOON OR EVENING...THESE ARE EXPECTED TO BE ISOLATED AND
LIGHT.
FOR THAT REASON THE FLASH FLOOD WARNING FOR THE MUNICIPALITIES ABOVE
HAS BEEN ALLOWED TO EXPIRE.
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 5:45 AM CDT, 7 hours 38 minutes earlier.
Area forecast discussion, Sep 11, 5:45 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 645 AM AST SUN SEP 11 2005 .DISCUSSION... AS THE NIGHT WENT BY...SHOWERS WERE ON THE INCREASE ACROSS THE LOCAL AREA...BUT PARTICULARLY OVER THE COASTAL WATERS. ALL THIS WEATHER CAN BE ATTRIBUTED TO A BROAD TROPICAL WAVE MOVING WESTWARD ACROSS THE EASTERN CARIBBEAN. BASED ON SATELLITE PICTURES AND LATEST QUICKSCAT PASS...THE WAVE AXIS IS NEAR 64 WEST EARLY THIS MORNING. MOISTURE ASSOCIATED WITH WAVE WILL COMBINE WITH THE DIURNAL HEATING AND THE TOPOGRAPHY TO PRODUCE ANOTHER ACTIVE WEATHER DAY ACROSS THE LOCAL ISLANDS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING. THE WAVE IS EXPECTED TO EXIT THE LOCAL AREA THIS EVENING. BY EARLY MONDAY...A LESS HUMID A MORE STABLE ATMOSPHERE WILL GRIP THE LOCAL ISLANDS...FOR THE BEGINNING OF THE WORK WEEK...WITH ONLY ISOLATED TO SCATTERED DIURNALLY INDUCED ACTIVITY EXPECTED EACH DAY. HOWEVER... THE GFS MODEL IS SHOWING A SLIGHT INCREASE IN MOISTURE EARLY TUESDAY...SO WE WILL PROBABLY SEE A FEW MORE SHOWERS ACROSS THE U.S.VIRGIN ISLANDS AND THE EASTERN SECTORS OF PUERTO RICO DURING THE NIGHT PERIOD AND EARLY MORNING HOURS. LOOKING AHEAD...NO MAJOR CHANGES ARE EXPECTED IN THE WEATHER PATTERN. THE TYPICAL TRADE WINDS WILL PREVAIL ACROSS THE LOCAL REGION. AS A RESULT...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL EFFECTS EACH AFTERNOON...TO PRODUCE SOME CLOUDINESS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS AND EACH NIGHT...SCATTERED SHOWERS OVER THE COASTAL WATERS AND EAST COASTAL SECTIONS. THE TROPICAL WAVE NEAR 37 WEST EARLY THIS MORNING IS FORECAST BY MODEL GUIDANCE TO ARRIVE NEXT SUNDAY. && .MARINE...SMALL TO MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE REGIONAL WATERS...INCLUDING THE MONA AND ANEGADA PASSAGES TODAY. GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND WAVE HEIGHTS OF 5 FEET OR LESS. && .PRELIMINARY POINT TEMPS/POPS... SJU 92 78 92 78 / 50 20 20 30 STT 89 79 89 79 / 50 20 20 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 24
Hazardous weather outlook, Sep 11, 5:30 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN SEP 11 2005 PRZ001>013-AMZ710>750-121030- 630 AM AST SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING. IT IS POSSIBLE THAT ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO FLASH FLOOD TYPE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. VIZ001-002-AMZ710>730-121030- 630 AM AST SUN SEP 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAIN LEADING TO URBAN AND GUT TYPE FLOODING. IT IS POSSIBLE THAT ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO FLASH FLOOD TYPE FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Special weather statement, Sep 11, 12:57 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 157 PM AST SUN SEP 11 2005 PRZ005-008>010-111900- NORTHWEST-NORTH CENTRAL-MAYAGUEZ AND VICINITY-WESTERN INTERIOR- 157 PM AST SUN SEP 11 2005 DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO DEVELOP IN THE NORTHWEST AND CENTRAL INTERIOR SECTIONS OF PUERTO RICO. THESE STRONG THUNDERSTORMS ARE NEARLY STATIONARY. YOU CAN EXPECT FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS... POSSIBLE HAIL AND TORRENTIAL RAINFALL.
Special weather statement, Sep 11, 1:06 PM CDT, 17 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 157 PM AST DOMINGO 11 DE SEPTIEMBRE DE 2005 PRZ005-008>010-111900- NOROESTE-NORTE CENTRAL-MAYAGUEZ Y VECINDAD-OESTE INTERIOR- 157 PM AST DOMINGO 11 DE SEPTIEMBRE DE 2005 EL RADAR DOPPLER MOSTRO TRONADAS FUERTES CONTINUANDO SU DESARROLLO EN EL NOROESTE Y EL INTERIOR CENTRAL DE PUERTO RICO. ESTAS FUERTES TRONADAS ESTABAN CASI ESTACIONARIAS. SE PUEDE ESPERAR RELAMPAGOS PELIGROSOS FRECUENTES DE NUBE A TIERRA...VIENTOS EN RAFAGA... POSIBLE GRANIZO Y LLUVIA TORRENCIAL CON ESTA ACTIVIDAD.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:37 AM CDT | Flash Flood Warning | JSJ | 18 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.